MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM COLLARED STEM HA COATED STD STEM SIZE 3; HIP CEMENTLESS STEM
Catalog Number 01.18.233
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 09/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation: partial hip revision surgery (stem and head) performed 1 year after cementless total hip arthroplasty in a young probably very active man (37 year old).Radiographic images provided show the presence of radiolucent lines in the proximal gruen zones and signs of stress shielding.Aseptic loosening is a possible literature described adverse event cementless thr and causes are often unknown.The reason of this event cannot be determined.Preliminary investigation: explants covered in body fluids.It is not possible to determine an implant-related failure root cause.Batch review performed on 13 september 2019: lot 180040: 75 items manufactured and released on 30-may-2018.Expiration date: 2023-05-21.No anomalies found related to the problem.To date, 72 items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Revision surgery performed after 1 year and 1 month after the primary due to pain.After examining x-ray, the surgeon determined it was most likely a loose stem so he decided to revise.The stem and the head have been revised.The stem may have had micro movement but was still fixed firmly distally and it was removed with great difficulty.

Brand Name
STEM: AMISTEM COLLARED STEM HA COATED STD STEM SIZE 3
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9171455
Report Number3005180920-2019-00849
Device Sequence Number16657769
Product Code LZO
UDI-Device Identifier07630030804588
UDI-Public07630030804588
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2023
Device Catalogue Number01.18.233
Device Lot Number180040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2019
Initial Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient Weight70